MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.Imdrf impact code f2301 captures the additional device used to remove the foreign material.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stents was implanted to treat an esophageal stricture during a procedure performed on (b)(6) 2025.During the procedure, when the stent was deployed, a small metal ring-shaped object was noted inside the stent.The metal ring was removed from the patient.The stent remains implanted, and the procedure was completed.There were no patient complications reported due to this event.Note: a photo of the complaint device was provided by the complainant, showing that the stent was deployed inside the patient with a small metal ring-shaped object inside the stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block g1 (manufacturer contact person) has been updated.Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.Imdrf impact code f2301 captures the additional device used to remove the foreign material.Block h11: the ultraflex esophageal stent was not returned, only a small metal ring-shaped part was returned for analysis.Visual inspection showed a metal ring-shaped object inside the stent.Device analysis confirmed the reported event of device foreign material present in device.There is not enough evidence to determine if the reported event was related to the physician's technique during the procedure, due to the anatomical conditions or related to a device malfunction.Therefore, based on all available information, the most probable cause selected is cause not established.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22030256
Report Number3005099803-2025-02207
Device Sequence Number12870908
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public(01)08714729716112(17)261111(10)35254041
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00514250
Device Catalogue NumberM00514250
Device Lot Number0035254041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer09/21/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown